Alert archive / Florida / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Melbourne, FL

February 26, 202610 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 26, 2026, 1:59 AM EST for 10 counties in Florida. It took effect at Feb 26, 2026, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2026, 1:59 AM EST (06:59 UTC)
In effect from
Feb 26, 2026, 1:00 PM EST
Expired
Feb 26, 2026, 6:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2026-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2026-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS82 KMLB 260659
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
159 AM EST Thu Feb 26 2026

...Low humidity and gusty southwest winds will produce a High Fire
Danger today across northern portions of east central Florida...

FLZ041-044>046-053-141-144-247-347-447-262300-
/O.NEW.KMLB.FW.W.0004.260226T1800Z-260226T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
159 AM EST Thu Feb 26 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING FOR LOW HUMIDITY AND GUSTY SOUTHWEST WINDS...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 6 PM EST
this evening. 

* AFFECTED AREA...Volusia, Lake, Orange, Seminole, Osceola and
  Northern Brevard Counties. 

* WIND...Southwest winds 15 mph with gusts up to 20 to 25 mph.

* HUMIDITY...30 to 35 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
169 
WWUS82 KMLB 261531
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
1031 AM EST Thu Feb 26 2026

...Low humidity and gusty southwest winds will produce a High
Fire Danger today across east central Florida...

FLZ058-154-159-164-254-259-264-547-647-747-262300-
/O.EXA.KMLB.FW.W.0004.260226T1800Z-260226T2300Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Indian River-Inland Saint Lucie-
Inland Martin-Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
1031 AM EST Thu Feb 26 2026

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LOW
HUMIDITY AND GUSTY SOUTHWEST WINDS...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect until 6 PM EST this evening. 

* AFFECTED AREA... Southern Brevard, Indian River, St Lucie,
  Martin, and Okeechobee Counties.
 
* WIND...Southwest winds 15 mph with gusts up to 20 to 25 mph.

* HUMIDITY...Around 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ041-044>046-053-141-144-247-347-447-262300-
/O.CON.KMLB.FW.W.0004.260226T1800Z-260226T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
1031 AM EST Thu Feb 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR LOW HUMIDITY AND GUSTY SOUTHWEST WINDS...

* AFFECTED AREA...Volusia, Lake, Orange, Seminole, Osceola and 
  Northern Brevard Counties. 

* WIND...Southwest winds 15 mph with gusts up to 20 to 25 mph.

* HUMIDITY...30 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
989 
WWUS82 KMLB 262002
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
302 PM EST Thu Feb 26 2026

...Low humidity and gusty southwest winds are producing a High 
Fire Danger today across east central Florida...

FLZ154-159-164-647-747-262115-
/O.CAN.KMLB.FW.W.0004.000000T0000Z-260226T2300Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
302 PM EST Thu Feb 26 2026

...RED FLAG WARNING IS CANCELLED FOR COASTAL AREAS SOUTH OF CAPE
CANAVERAL...

The National Weather Service in Melbourne has cancelled the Red
Flag Warning along the coast, east of I-95, south of Cape 
Canaveral.

Humidity levels have increased behind the sea breeze.

$$

FLZ041-044>046-053-058-141-144-247-254-259-264-347-447-547-262300-
/O.CON.KMLB.FW.W.0004.000000T0000Z-260226T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-
302 PM EST Thu Feb 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR LOW HUMIDITY AND GUSTY SOUTHWEST WINDS...

* AFFECTED AREA...Volusia, Lake, Orange, Seminole, Osceola,
  Okeechobee, northern Brevard including Cape Canaveral, southern
  inland Brevard, inland Indian River, inland St Lucie, and 
  inland Martin counties.

* WIND...Southwest winds 15 mph with gusts up to 20 to 25 mph.

* HUMIDITY...30 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
203 
WWUS82 KMLB 262247
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
547 PM EST Thu Feb 26 2026

FLZ041-044>046-053-058-141-144-247-254-259-264-347-447-547-270000-
/O.EXP.KMLB.FW.W.0004.000000T0000Z-260226T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-
547 PM EST Thu Feb 26 2026

...THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 12:55 AM EST, 1 hour 4 minutes earlier. Its key messages:

  • Issued at 225 PM EST Wed Feb 25 2026
  • Fire danger will remain elevated through at least Thursday due to low RH values, warming temperatures, and an increase in south-southwest winds.
  • Next chance for measurable rain and isolated storms returns later Friday into Saturday as a front approaches.
  • A High Risk for rip currents persists at area beaches today.
Area forecast discussion, Feb 26, 12:55 AM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1255 AM EST Thu Feb 26 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 225 PM EST Wed Feb 25 2026

- Fire danger will remain elevated through at least Thursday due
  to low RH values, warming temperatures, and an increase in
  south-southwest winds.

- Next chance for measurable rain and isolated storms returns
  later Friday into Saturday as a front approaches.

- A High Risk for rip currents persists at area beaches today.

&&

.DISCUSSION...
Issued at 225 PM EST Wed Feb 25 2026

Rest of Today-Thursday...Warmer this afternoon than the previous
few days, as temperatures have warmed into the 70s for much of the
area as of 2 PM. This trend is due to high pressure drifting
offshore into the Atlantic, generating southwest flow across the
area. Winds around 10-15 mph and very low humidity will continue
near critical fire weather conditions through this afternoon. By
tonight, southwest flow will introduce just enough moisture to
increase dew points into the 40s. This will help moderate low
temperatures, with minimums remaining in the 40s area wide.

High pressure continues to drift offshore into the Atlantic
Thursday, maintaining southwesterly winds around 10-15 mph.
Despite increased moisture, fire weather conditions will remain
very sensitive due to winds and increasing temperatures. Highs
Thursday afternoon actually return to near to above normal, with
temperatures in the upper 70s to lower 80s by midday. No
precipitation is forecast during the daytime hours, but will see
an increase in cloud cover as a cold front approaches the area. A
few showers will be possible along the coast south of Cape
Canaveral as they develop offshore and brush the coast Thursday
evening, before winds veer from south-southeast to south-
southwest.

Friday-Saturday...A cold front moving through the Southeast will
reach north Florida Friday afternoon. This feature will then slow
into the weekend, nearly stalling over central Florida on
Saturday. Models have and continue to struggle to resolve just how
much rainfall the front will produce over the local area. However,
they have trended slower, leading to reduced shower chances
through most of the day on Friday. Thus, have undercut NBM PoPs
and instead have 20-30% chances, mainly for the late afternoon
hours. Lightning chances remain low (below 15%) during this time,
though a strike or two cannot be ruled out along the Treasure
Coast into the evening. Latest model runs are not quite as
organized with rainfall Friday night into Saturday and PoPs have
actually decreased slightly this update. However, scattered
showers remain possible, especially in the afternoon hours on
Saturday, with PoPs 40-60%. Lightning chances also increase,
mainly across southern portions of the area, where instability
will be greatest. As the front moves southward, showers diminish
from north to south into Saturday night.

With rain chances now lower and later in the day on Friday, the
fire weather concerns increase. Southwesterly winds look to remain
10-15 mph and, while overall moisture will continue to increase,
above normal temperatures in the lower to mid-80s will contribute
to continued lower humidity. By Saturday, shower coverage and the
proximity of the front will limit winds and temperatures are
forecast to remain in the mid to upper 70s for most, with lower
80s along and inland from the Treasure Coast.

Sunday-Tuesday (previous)...Front will shift south of the area
into late weekend, with onshore flow developing quickly behind the
front through early next week due to a strong area of high
pressure well north of the area. Low end rain chances, up to 20-30
percent will persist, mainly due to periods of onshore moving
showers across the area. Temperatures are forecast to remain near
to above normal through the period.

&&

.MARINE...
Issued at 225 PM EST Wed Feb 25 2026

Generally favorable boating conditions prevail into this weekend.
High pressure drifts offshore into the Atlantic from the Florida
peninsula into late week ahead of an approaching cold front.
South to southwesterly winds around 10-15 kts through Friday,
with the exception of an increase to 15-20 kts well offshore
Thursday night. Increasing temperatures will generate
southeasterly sea breezes at the coast each afternoon. Seas 2-4
ft. Small craft should use caution near inlets due to a long
period swell.

Rain chances increase Friday into the weekend as a cold front
slowly moves through the area, with a few to scattered lightning
storms. Winds veer northeast Saturday then onshore Sunday,
remaining 15 kts or less. Onshore flow and onshore-moving showers
will linger through early next week. Seas 2-4 ft.

&&

.AVIATION...
(06Z TAFs)
Issued at 1238 AM EST Thu Feb 26 2026

VFR conditions through the TAF period. Light and variable winds
tonight will become south to southwest and increase to around 10
KT by mid-morning. SW flow will increase to 11-13KT with gusts
18-20KT (gusts mainly for MCO-SFB-LEE-ISM-DAB-TIX-MLB) in the
afternoon (around 17Z). Went ever so slightly above LAV guidance
for MCO-SFB-ISM-LEE-DAB because the 925 mb winds over that area
are around 15 KT and it wont take much for those winds to mix
down. The east coast sea breeze is forecast to form late Thursday
afternoon (21/22Z), mainly from MLB southward, which will turn the
winds onshore (SE). Winds will then become light once again
Thursday evening/overnight. There is a 20 percent chance of
showers for SUA in the afternoon when the sea breeze is pushing
onshore. However, confidence this will occur is low, so have kept
any mention of showers out of the TAF for now.

&&

.FIRE WEATHER...
Issued at 225 PM EST Wed Feb 25 2026

South-southwest winds today will persist into Thursday, as high
pressure drifts eastward into the Atlantic. Near-critical conditions
today, with winds just under 15 mph and min RH 20-35%. Will see
modest improvement Thursday, as increasing moisture keeps min RH
between 40-45%. However, continued southwesterly winds near 15 mph
will maintain near critical conditions. A cold front approaches the
area on Friday and may bring a few to scattered showers to the area
by late afternoon, though the trend overall is for decreasing rain
chances. Will need to monitor for continued fire weather concerns on
Friday, with above normal temperatures, winds once again near 10-15
mph and min RH 45-50% west of I-95. Good dispersion today will
become very good to excellent through the end of the work week, with
control issues possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  57  81  59 /   0  10  30  60
MCO  79  60  83  63 /   0  10  30  50
MLB  79  59  82  61 /   0  10  30  50
VRB  80  58  83  61 /  10  10  30  50
LEE  79  58  82  61 /   0  10  30  50
SFB  79  58  83  62 /   0  10  30  50
ORL  79  60  83  63 /   0  10  30  50
FPR  80  58  84  59 /  10  10  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM this afternoon to 6 PM EST this
     evening for FLZ041-044>046-053-141-144-247-347-447.

AM...None.
&&

DISCUSSION...Leahy
AVIATION...Watson

Nearby

Red Flag Warnings in Florida, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.